diabetic medication

djroyal
By djroyal Latest Reply 2010-04-22 22:59:34 -0500
Started 2010-03-10 08:24:59 -0600

i took metformin for over 6 weeks and every day i would get very sick from it, and from that i had lost 35lbs, if you are having the same thing happen, u should talk to ur dr and ask to take something else, this is not normal. and for dieting count carbs, if you can go to a diabetic class in ur area , very helpful.


6 replies

Robbibird3
Robbibird3 2010-04-22 18:19:07 -0500 Report

Been there done that it took almost eight months and a dramatic weight loss of 65 lbs in two maybe three weeks. Every test my primary and gastro could think of and all negative. An H. Pylori infection, diverticulosis and a second H. Pylori infection but still couldn't find answers threw me in the hospital for a week, on fluids and still vomiting no matter what I tried to eat or drink.

So I so know what you went through.

sweething
sweething 2010-03-10 14:21:27 -0600 Report

Were you taking it with food? My doctor always reminds me to take with food. I've got a yucky stomach (from too much over the counter Advil and prescription NSAIDS) and everything gives me nausea and gas. I take Dramamine and burp.

Zimoss
Zimoss 2010-03-10 12:38:11 -0600 Report

I had the same problem. Then when i saw my endo last month she tried me on Glumetza XR (metformin, but a diffrent method of delivery) and I haven't gotten sick once.

Zimoss
Zimoss 2010-04-22 22:59:34 -0500 Report

update since this topic seems to have come back to life.

I have been vomiting frequently for the last month..and while I would like to blame it on something else, since I had a problem with metformin a few years ago..I stopped taking it and I stopped the puking the next day…to verify my results I took it again the next day and the vomiting started again.

So good luck with it… I am now in the I can't take it group :)

Harlen
Harlen 2010-03-10 11:56:27 -0600 Report

Hello and welcome
It did the same thing to me
As well as it didnt work
counting carbs is the only way to go
for me .
Best wishes
Harlen

kdroberts
kdroberts 2010-03-10 08:42:19 -0600 Report

That's one of the side effects of metformin, around 60% of people have the same things happen to some degree. It sounds like you were at the extreme end so discontinuing sounds like a wise choice, for a lot of people the side effects will be mild and/or disappear after a couple of weeks.

Next Discussion: diabetes and Celiac »